Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 40, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 8, 2019, 4:09 AM EDT. It took effect at Jun 8, 2019, 10:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 4:09 AM EDT (08:09 UTC)
- In effect from
- Jun 8, 2019, 10:00 AM EDT
- Expired
- Jun 9, 2019, 12:25 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
464 WHUS71 KCLE 080809 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 409 AM EDT Sat Jun 8 2019 LEZ142>147-081615- /O.NEW.KCLE.SC.Y.0040.190608T1400Z-190609T0500Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 409 AM EDT Sat Jun 8 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EDT SUNDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 AM this morning to 1 AM EDT Sunday. * WINDS...East 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
4 follow-up statements
936 WHUS71 KCLE 081336 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 936 AM EDT Sat Jun 8 2019 LEZ142>147-082145- /O.CON.KCLE.SC.Y.0040.190608T1400Z-190609T0500Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 936 AM EDT Sat Jun 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY... * WINDS...East 10 to 20 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
292 WHUS71 KCLE 082013 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 413 PM EDT Sat Jun 8 2019 LEZ142>147-090415- /O.CON.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 413 PM EDT Sat Jun 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY... * WINDS...East 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
527 WHUS71 KCLE 090143 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 943 PM EDT Sat Jun 8 2019 LEZ142>147-090500- /O.CON.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 943 PM EDT Sat Jun 8 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT SUNDAY... * WINDS...East 10 to 20 knots with gusts up to 25 knots decreasing overnight. * WAVES...3 to 5 feet subsiding to 1 to 3 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
599 WHUS71 KCLE 090425 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1225 AM EDT Sun Jun 9 2019 LEZ142>147-090530- /O.CAN.KCLE.SC.Y.0040.000000T0000Z-190609T0500Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH- 1225 AM EDT Sun Jun 9 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds have diminished to 10 to 20 knots this evening. As a result, waves have dropped to 2 to 4 feet. Therefore, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 1:22 AM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 1:22 AM EDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 122 AM EDT Sat Jun 8 2019 .SYNOPSIS... High pressure will continue to extend into the region from the north tonight and Saturday. Saturday night the high will drift east allowing a trough of low pressure to extend north into the lower Ohio Valley from the Gulf Coast. A cold front will cross the Great Lakes region on Monday. High pressure will build back in for mid week. && .NEAR TERM /THROUGH TONIGHT/... Only minor changes have been made to cloud cover and temperature grids to reflect current trends. Variable amounts of high level cloud cover will drift across the region overnight as low pressure slowly drifts toward the region from Arkansas. Previous Discussion... High pressure extending into the region from Canada will continue tonight through Saturday before drifting east Saturday night. This will allow GLFMX moisture to spread north into the Ohio Valley beginning Saturday night. Should remain dry tonight and Saturday but will need to continue with a chance pop mainly south and southwest Saturday night. Forecast soundings show little if any instability and only weak forcing so will hold off on any mention of thunder and keep to the low chance and slight chance category. Saturday should be decently mild with highs around 80 away from the lake. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... An active period expected as a vertically stacked low over the Ohio valley fills and gets absorbed with a digging northern stream trough through the Great Lakes, with a surface cold front moving east across the area. Pops generally increase Sunday through Sunday night, with likely pops expanding eastward across the area. Went with cat pops on Sunday as the northern stream support/cold front move across the region and the Ohio valley surface low ejects northeast along the front. Pinpointing exact precip timeframe remains premature, with main forcing mechanisms being pieces of mid level energy rotating around the main upper low, which are not well resolved by the models at this point. A better signal for forcing Monday lends to the higher pops. The main story with this precip will be efficient and at times heavy rainfall, with PWAT values approaching 2 inches, low overall shear and resultant slow storm movement and warm cloud depths of 12-13kft. Right now, the focus of the heaviest precip looks to be just west of the area Sunday night into Monday, with the timeframe of our heaviest rainfall during the Monday into Monday evening timeframe. The front will quickly move east of the area Monday night, with precip ending from west to east. Highs Sunday will be in the upper 70s across the area, and highs on Monday will be in the low to upper 70s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... No major changes to the long term forecast, which starts out dry with high pressure building east across the region through Wednesday. Precip chances increase Wednesday night as a digging upper trough and a coastal low phase somewhere over the Great Lakes/Ohio valley to east coast. Have carried chance pops Wednesday night through Thursday night, with a bit higher on the percentage on Thursday. Temps will be seasonably cool through the period, with highs generally in the low to mid 70s. && .AVIATION /06Z Saturday THROUGH Wednesday/... High pressure over the Great Lakes region will allow for VFR conditions through the entire TAF period. A broad cirrus shield has spread over the region with low pressure well south of the area, and so ceilings around 25 kft will remain. With high pressure to the north and low pressure well to the south, expect east winds over the region and will a strong pressure gradient, wind gusts of 20 to 25 knots are possible this afternoon, diminishing with the diurnal cycle. As low pressure slowly approaches from the southwest, ceilings will begin to lower over the region and the western terminals may see ceilings below 10 kft by the end of the TAF period. OUTLOOK...Non-VFR possible Sunday and Monday in showers and thunderstorms. && .MARINE... Easterly winds will continue to increase tonight through Saturday as low pressure deepens over the mid Mississippi valley and strong high pressure builds south from Hudson Bay into New England. Winds will ramp up to 20 kts on the western basin by Saturday morning, peaking in the afternoon/early evening around 20-23 kts. This may be enough to result in small craft advisory conditions for parts of the western basin nearshore, but will hold off for now with some uncertainty with the winds and the marginally forecasted conditions at this time. Winds will remain easterly Saturday night through Sunday, but will become lighter, and will veer southeast Sunday night to southerly Monday as low pressure lifts northward just west of the lake. A cold front will move across the lake late Monday, with winds becoming northwest through Tuesday before high pressure moves over the lake. && .TIDES/COASTAL FLOODING... Northeast winds will increase tonight to between 15 and 20 knots by morning. Saturday winds will shift to the east. Winds will continue out of the east at 15-20 knots through the day pushing water down the long axis of the lake towards Toledo. This will likely result in lakeshore flooding of the Lake Erie Islands and lakeshore areas from Toledo to Vermilion. Water levels are expected to peak Saturday afternoon and evening. A Lakeshore Flood Watch will remain in effect from midnight tonight through 4 AM Sunday. Forecast levels are expected to approach or surpass 80 inches at Toledo and 70 inches at Marblehead. If the wind direction ends up being more northeasterly than easterly then higher levels can be expected at Marblehead. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/MM SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...Sefcovic MARINE...Greenawalt TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 7, 8:21 AM EDT, 19 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 821 AM EDT Fri Jun 7 2019 OHZ003-007>009-081230- Lucas-Ottawa-Sandusky-Erie- 821 AM EDT Fri Jun 7 2019 ...LAKESHORE FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-147>149-167>169-081230- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 821 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>146-162>166-OHZ006-010>014-017>023-027>033-036>038-047-089- PAZ001>003-081230- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH-Wood-Lorain- Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 821 AM EDT Fri Jun 7 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:37 AM EDT | Lakeshore Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky | 26 hr |
| Jun 8, 4:13 AM EDT | Beach Hazards Statement | CLE | Cuyahoga, Lake, Lorain | 20 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.